ArticleOpen medicine (Warsaw, Poland)2024
Sirolimus potentiated angioedema: A case report and review of the literature.
Article in Open medicine (Warsaw, Poland), 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: In the realm of organ transplantation, particularly heart transplantation, angioedema presents a significant challenge. This clinical condition ranges from minor facial edema to life-threatening swelling of vital structures. Its multifactorial etiology involves various factors and mechanisms, including C1 esterase inhibitor deficiency, food allergen hypersensitivity, and adverse drug reactions, notably involving angiotensin-converting enzyme (ACE) inhibitors and mechanistic target of rapamycin inhibitors (mTOR-Is). We present a rare case of sirolimus potentiated angioedema in a patient with long-standing ACE inhibitor therapy. Case: A 52-year-old male with a history of heart transplant developed severe upper and lower lip edema. The patient had been on Lisinopril without any adverse events. However, sirolimus was recently added to his drug regimen. Sirolimus potentiated angioedema was suspected. Intervention: Intravenous methylprednisolone, famotidine, and diphenhydramine were initiated, and both lisinopril and sirolimus were discontinued. The patient showed improvement and was discharged with oral antihistamines. Lessons: Transplant physicians should be aware of the life-threatening interaction between ACE inhibitors and mTOR-Is like sirolimus. Consideration should be given to switching from an ACE inhibitor to an angiotensin-receptor blocker when initiating patients on mTOR-Is.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.